Colorado, 2007

Hail and Damaging Wind in Colorado, June 25, 2007

June 25, 2007 · NWS BOU · 4 events in 2 counties and zones

Severe thunderstorms produce large hail and damaging winds over parts of Logan and Weld Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produce large hail and damaging winds over parts of Logan and Weld Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM MST, 5 hours 1 minute earlier.

Area forecast discussion, Jun 25, 1:45 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT MON JUN 25 2007

.SHORT TERM...HOT AND DRY AIRMASS CONTINUES ACROSS THE REGION TODAY
AND JUST STARTING TO GET SOME CUMULUS OVER HIR TRRN. TS CHANCES LOOK
QUITE LOW WITH PERHAPS AN ISOLATED STORM MAINLY OVER HIGHER TERRAIN
EARLY THIS EVENING. DEWPOINTS HAVE MIXED OUT TO MAINLY 20S OVER THE
URBAN CORRIDOR...BUT STILL 30S AND 40S ON THE FAR PLAINS. DESPITE
HIGHER DEWPOINTS FURTHER EAST...AIRMASS WILL BE TOO CAPPED FOR
STORMS.  BIG CHANGE FOR TUESDAY IN THE WAY OF MUCH COOLER TEMPS AND
BETTER CHANCE OF STORMS OVER FOOTHILLS AND PALMER DIVIDE REGION. SFC
COLD FRONT TO MOVE SOUTHWARD ACROSS ERN CO LATE TNT AND EARLY TUE
AM. TEMPS WILL BE UP TO 25 DEGREES COOLER ON TUESDAY WITH STRONG
CAPPING INVERSION AROUND 750MB. BIG QUESTION WILL THE CAP BREAK FOR
CONVECTION TUE AFTN. EXPECT THINGS TOO STABLE FOR STORMS ON THE FAR
NERN PLAINS BUT HIGHER TERRAIN EXPECT STORMS TO DEVELOP THERE.
STORMS THAT DO DEVELOP COULD BE SEVERE WITH SFC BASED CAPES UP TO
2000J/KG AND SUFFICENT MID LVL FLOW. MAIN THREAT WOULD BE LARGE HAIL
AND HEAVY RAIN AS PW VAULES INCREASE TO NEAR AN INCH. THE URBAN
CORRIDOR LOOKS TO BE A CLOSE CALL FOR STORMS AND WILL KEEP A 20 POP
THERE.

.LONG TERM...SIMILAR THINKING FOR CONVECTION TUESDAY NIGHT. CAP
COULD BE WEAK ENOUGH IN A MOIST ENVIRONMENT FOR SOME ACTIVITY ON
BOUNDARIES FROM WHATEVER HAPPENS IN THE AFTERNOON...HOWEVER IT SEEMS
MORE LIKELY TO BE A QUIET NIGHT. SOME POTENTIAL FOR STRATUS ON THE
PLAINS. SAME STORY ON WEDNESDAY...LOW LEVELS MOIST BUT PROBABLY
STILL TOO COOL AS THERE IS A FIERCE INVERSION AROUND 14 THOUSAND
FEET MSL. THERE IS A WEAK SHORTWAVE SLOWLY MOVING AROUND THE RIDGE
AXIS ACROSS WYOMING...BUT DOUBTFUL WHAT EFFECT IT WILL HAVE. STILL
SHOULD BE SOME WEAK MOUNTAIN CONVECTION AND MAY BE MOIST ENOUGH FOR
IT TO SURVIVE ONTO THE PLAINS A BIT...BUT IT REALLY LOOKS TOO
STABLE. EVEN THURSDAY WITH LOW LEVEL WARMING AND SOUTHEAST WINDS TO
GIVE A BIT MORE MOISTURE ADVECTION...MODEL SOUNDINGS INDICATE PLAINS
STABILITY IS MARGINAL AT BEST. I DID BRING UP PLAINS POPS A BIT OVER
WHAT WE HAD.

FOR FRIDAY THROUGH MONDAY...RIDGE AXIS PARKS OVERHEAD. HOT DRY AIR
DRIFTS OVER COLORADO FROM THE WEST FOR THE WEEKEND...MAY BE SOME
RESIDUAL LOW LEVEL MOISTURE ON THE PLAINS BUT SHOULD BE CAPPED. WILL
HANG ON TO LOW POPS IN THE MOUNTAINS...BUT THAT MAY BE TOO MUCH AS
WELL...LOWERED OR REMOVED POPS FOR THE PLAINS. RAISED TEMPS A COUPLE
DEGREES WHICH WILL GET US IN THE UPPER 90S AT MOST LOCATIONS AGAIN
SATURDAY THROUGH MONDAY...AND PROBABLY BEYOND THAT AS WELL.

&&

.AVIATION...ISOLATED STORMS BTWN 00-3Z WILL RESULT IN ERRATIC WIND
GUSTS UP TO 40KT. A COLD FRONT WILL MOVE INTO THE LOCAL AIRPORTS BTN
11-13Z AS SFC WNDS SHIFT N-NE. LOW CIGS MAY DEVELOP BEHIND THE FRONT
WITUH MVFR CIGS POSSIBLE AFT 14Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/CMG
Hazardous weather outlook, Jun 25, 9:26 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1026 AM MDT MON JUN 25 2007

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1026 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES ARE AGAIN EXPECTED TODAY WITH READINGS AROUND 100
DEGREES ACROSS LOWER ELEVATIONS. ISOLATED THUNDERSTORMS ARE EXPECTED
AFTER 2 PM OVER THE MOUNTAINS AND FOOTHILLS AND OVER THE ADJACENT
PLAINS BY LATE IN THE DAY. THERE IS ALSO A BOUNDARY STRETCHING FROM
JUST EAST OF ELBERT AND EXTENDS NORTHWARD TO AROUND WIGGINS WHICH
MAY ALSO FOCUS THUNDERSTORM DEVELOPMENT LATER TODAY. THE MAIN THREAT
WILL BE GUSTY WINDS TO 45 MPH AND LIGHTNING. A COLD FRONT WILL BE
MOVING INTO FAR NORTHERN COLORADO LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER TEMPERATURES AND SOME CLOUD COVER ARE EXPECTED ON TUESDAY
WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND JUST A
SLIGHT CHANCE OF SHOWERS ON THE PLAINS. TEMPERATURES WILL BE A BIT
WARMER WITH A LITTLE BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AND
THEN IT WILL BE HOT THROUGH THE WEEKEND WITH ONLY A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/GIMMESTAD

The radar

The Cheyenne radar (KCYS), 86 km away, was scanning. The volume nearest the first event began at 01:45 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weld

When
June 25, 6:46 PM MST
Where
Weld County, 8.99 mi N of Kaufman
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
40.910, -103.830

Hail, Logan

When
June 25, 9:30 PM MST
Where
Logan County, 12.45 mi N of Willard
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.730, -103.480

Hail, Logan

When
June 25, 9:40 PM MST
Where
Logan County, 9.37 mi WNW of Sterling Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.680, -103.430

Hail, Logan

When
June 25, 10:05 PM MST
Where
Logan County, 0.69 mi N of Iliff
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.760, -103.070

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32840, 32837, 32838, 32839.